Open Access
December, 1967 Linear Least Squares Regression
Geoffrey S. Watson
Ann. Math. Statist. 38(6): 1679-1699 (December, 1967). DOI: 10.1214/aoms/1177698603


The paper gives a self-contained account of linear least squares regression when the errors have an arbitrary error covariance matrix. The finite sample size case is treated algebraically by methods which are entirely analogous to those used for the asymptotic study of the same problem by spectral analysis when the errors are generated by a covariance stationary process. The algebraic methods and results are of interest in themselves and may also be useful as an introduction to the difficult analysis involved in the asymptotic treatment.


Download Citation

Geoffrey S. Watson. "Linear Least Squares Regression." Ann. Math. Statist. 38 (6) 1679 - 1699, December, 1967.


Published: December, 1967
First available in Project Euclid: 27 April 2007

zbMATH: 0155.26801
MathSciNet: MR219206
Digital Object Identifier: 10.1214/aoms/1177698603

Rights: Copyright © 1967 Institute of Mathematical Statistics

Vol.38 • No. 6 • December, 1967
Back to Top